Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 197, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 22, 2011, 5:04 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 22, 2011, 5:29 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Conecuh County, AL, Escambia County, AL
The radar
The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2770 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
010 WUUS54 KMOB 222204 SVRMOB ALC035-053-222245- /O.NEW.KMOB.SV.W.0197.110822T2204Z-110822T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 504 PM CDT MON AUG 22 2011 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA... CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 545 PM CDT * AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF EVERGREEN...OR 2 MILES NORTHEAST OF I65 AND CR 6... AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... I65 AND CR 6... I65 AND AL 41... CASTLEBERRY... BREWTON... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 78 AND 91. && LAT...LON 3112 8695 3110 8724 3141 8718 3142 8703 TIME...MOT...LOC 2204Z 357DEG 10KT 3136 8711 $$
1 follow-up statement
216 WWUS54 KMOB 222229 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 529 PM CDT MON AUG 22 2011 ALC035-053-222238- /O.CAN.KMOB.SV.W.0197.000000T0000Z-110822T2245Z/ CONECUH AL-ESCAMBIA AL- 529 PM CDT MON AUG 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA AND SOUTH CENTRAL CONECUH COUNTIES IS CANCELLED... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING IS CANCELLED. LAT...LON 3112 8695 3110 8724 3141 8718 3142 8703 TIME...MOT...LOC 2228Z 357DEG 10KT 3129 8711 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:49 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 22, 3:49 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 349 PM CDT MON AUG 22 2011 .SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...UPPER TROUGH DIGGING DEEPLY OVER THE EAST COAST IS ORIGINATING FROM A RATHER INTENSE CLOSED LOW OVER EASTERN QUEBEC. THE EFFECTS ARE MAINLY IN THE MID ATLANTIC AND NEW ENGLAND STATES BUT IT SUPPORTS A WEAK SURFACE BOUNDARY TO DRIFT INTO OUR REGION. RAOBS TODAY INDICATE WE COULD HAVE A FEW STORMS WITH STRONG WINDS TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN...LINGERING INTO EARLY THIS EVENING. ON TUESDAY THROUGH WEDNESDAY NIGHT THE COLD FRONT WILL DISSIPATE ON WEDNESDAY SO WILL MAINTAIN A MAINLY DIURNAL TREND OF AFTERNOON AND EVENING ISOLATED SHOWERS AND THUNDERSTORMS BOTH DAYS. SURFACE HIGH OVER THE PIEDMONT WILL RETREAT OVER WESTLANT AS A RIDGE NOSING INTO THE CAROLINAS. QUASISTATIONARY UPPER RIDGE ALIGNED OVER THE FOUR CORNERS REGION IN THE SOUTHWEST WILL REMAIN THERE AND FORM A SADDLE POINT OVER THE PIEDMONT AND ERODE THE WESTLANT RIDGE A LITTLE BIT. THIS WOULD APPEAR TO BE A GATE FOR HURRICANE IRENE TO PASS THROUGH OVER THE PIEDMONT...BUT THAT WEAKNESS WILL DRIFT EAST AS THE WESTERN PART OF THE EASTERN UPPER RIDGE ERODES AWAY. HOT AND VERY HUMID CONDITIONS WILL PERSIST AS HIGHS CONTINUE TO PUSH ABOUT 3 TO 7 DEGREES ABOVE NORMAL DESPITE THE ADVANCING COLD FRONT. 77/BD && .LONG TERM [THURSDAY THROUGH MONDAY]...NO CHANGES. HOT TEMPERATURES REMAIN WITH HIGHS IN THE MID 90S INLAND AREAS AND LOWER 90S ALONG THE COAST. HEAT INDICES WILL CONTINUE TO RANGE FROM 98 AND 105 DEGREES EACH AFTERNOON THROUGH THE REMAINDER OF THE WEEK. LOW TEMPERATURES EACH NIGHT WILL RANGE FROM 70 TO 75 DEGREES INLAND AREAS AND 76 TO 80 DEGREES ALONG THE COAST. ISOLATED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE EACH DAY. WE WILL ALSO CONTINUE TO MONITOR THE PROGRESS OF TROPICAL CYCLONE IRENE. THE LATEST OFFICIAL FORECAST HAS IRENE MAKING A TURN TOWARD THE NORTHWEST BY MIDWEEK...AND MOVING UP THE EASTERN FLORIDA COASTLINE THURSDAY NIGHT INTO FRIDAY. WE WILL CONTINUE TO MONITOR IRENE AND KEEP YOU UPDATED ON ANY CHANGES TO THE FORECAST TRACK. && .AVIATION (23/00Z ISSUANCE)...GENERALLY VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. A MID LEVEL DISTURBANCE MOVING SOUTH ACROSS THE REGION THIS AFTERNOON HAS INITIATED SCATTERED SHOWERS AND THUNDERSTORMS OVER INTERIOR ZONES THAT WILL PERSIST UNTIL AROUND SUNSET (OR SHORTLY THEREAFTER) TODAY. CLOSER TO THE COAST...SEABREEZE INITIATED STORMS ARE JUST BEGINNING TO DEVELOP AND WILL ALSO PERSIST UNTIL AROUND SUNSET. A TEMPO GROUP FOR IFR VSBYS AND POSSIBLY CIGS AT TAF SITES 23/01Z-03Z THIS EVENING. VARIABLE GUSTY WINDS NEAR STORMS...BUT AWAY FROM STORMS EXPECT PREVAILING LIGHT WEST TO NORTHWEST WINDS. AFTER EVENING CONVECTION DIES OUT...SKIES WILL GRADUALLY CLEAR AND CIGS RAISE LATE TONIGHT INTO TOMORROW MORNING. MORE STORMS POSSIBLE TOMORROW...BUT COVERAGES MUCH LESS AND MAINLY CONFINED TO COASTAL SEABREEZE STORMS. 12/DS && .MARINE...HIGH PRESSURE CONTINUES TO WEAKEN OVER THE NORTHERN GULF OF MEXICO OVER THE NEXT SEVERAL DAYS AS WEAK TROF OF LOW PRESSURE BECOMES NEARLY STATIONARY NEAR THE COAST THROUGH LATE WEEK. LIGHT WEST TO NORTHWEST OVERNIGHT FLOW THROUGH WEDNESDAY...WITH LIGHT SOUTHWESTERLY FLOW IN THE AFTERNOON AND EARLY EVENING HOURS. BY THURSDAY AND INTO FRIDAY...HURRICANE IRENE IS EXPECTED TO BE MOVING UP THE EAST COAST OF FLORIDA...AND AS A RESULT A MODERATE WIND FLOW WILL BECOME MORE EASTERLY ON THURSDAY AND THEN MORE NORTHERLY ON FRIDAY. BY SATURDAY MODERATE WINDS OVER THE MARINE AREA WILL BECOME MORE WESTERLY IN THE WAKE OF IRENE AS THE CYCLONE CONTINUES MOVING NORTH ALONG THE US ATLANTIC COAST. 12/DS && .FIRE...A WEAK FRONT WILL STALL NEAR THE COAST LATE TONIGHT INTO TUESDAY. LIGHT WESTERLY WINDS AHEAD OF THE FRONT WILL BRING ELEVATED HUMIDITY THROUGH MONDAY. THE FRONT WILL BRING SOMEWHAT LOWER HUMIDITY TUESDAY. IT IS SUFFICIENTLY WEAK NOT TO DISRUPT THE SEABREEZE TOO MUCH...BUT JUST ENOUGH TO LIMIT RAIN COVERAGE TO ISOLATED THIS WEEK. MIXING HEIGHT WILL BE QUITE DEEP IN THE DAY...REACHING 9000 FEET IN PLACES. DISPERSION IN THE 60S EXCEPT IN THE 80S ALONG THE COAST...BUT WITH HUMIDITY IN THE 40S...THIS WILL NOT MEET FIRE WEATHER HEADLINE CRITERIA. BD/77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 96 75 96 / 30 05 10 10 PENSACOLA 75 94 77 93 / 30 10 05 10 DESTIN 79 93 79 91 / 30 20 05 20 EVERGREEN 71 96 70 94 / 30 05 10 05 WAYNESBORO 72 96 70 98 / 30 05 05 05 CAMDEN 71 97 69 96 / 20 05 10 05 CRESTVIEW 72 97 70 95 / 30 05 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 22, 5:00 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT MON AUG 22 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT BEFORE SCATTERED THUNDERSTORMS GET GOING...HEAT INDICES ARE FORECAST TO RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. FREQUENT LIGHTNING AND BRIEF STRONG WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE IN ANY STRONG STORMS THIS AFTERNOON. THE RISK FOR SEVERE STORMS IS LOW...BUT CAN STILL OCCUR ON AN ISOLATED BASIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES RANGING FROM 100 TO 105 DEGREES POSSIBLE EACH AFTERNOON. THE RISK OF SEVERE WEATHER REMAINS LOW THROUGH THE OUTLOOK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED TO BE REQUIRED THROUGH SUNDAY.
In the hours before
Special weather statement, Aug 22, 2:41 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 241 PM CDT MON AUG 22 2011 ALZ060-222045- COVINGTON AL- 241 PM CDT MON AUG 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COVINGTON COUNTY IN SOUTHWEST ALABAMA THROUGH 345 PM CDT... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF ANDALUSIA...OR 3 MILES WEST OF FALCO...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FALCO... CAROLINA... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
Special weather statement, Aug 22, 3:58 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 358 PM CDT MON AUG 22 2011 ALZ059-FLZ003-005-222145- ESCAMBIA AL-INLAND OKALOOSA FL-INLAND SANTA ROSA FL- 358 PM CDT MON AUG 22 2011 ...A THUNDERSTORM WITH STRONG GUSTY WINDS WILL AFFECT SOUTHEASTERN ESCAMBIA COUNTY IN SOUTHWEST ALABAMA...NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 445 PM CDT... AT 353 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS 17 MILES SOUTHEAST OF EAST BREWTON...OR 7 MILES NORTHEAST OF MUNSON...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SPRINGHILL... MUNSON... BAKER... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Aug 22, 4:29 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 429 PM CDT MON AUG 22 2011 ALZ054-055-222200- MONROE AL-WILCOX AL- 429 PM CDT MON AUG 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE AND SOUTHERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 500 PM CDT... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF CAMDEN...OR 3 MILES SOUTHWEST OF COY...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... COY... VREDENBURGH... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Aug 22, 4:41 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 441 PM CDT MON AUG 22 2011 FLZ004-006-222215- COASTAL OKALOOSA FL-SANTA ROSA FL- 441 PM CDT MON AUG 22 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 515 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF MILTON TO 10 MILES NORTHEAST OF NICEVILLE...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ROEVILLE... HOLLEY... EAST MILTON... SHALIMAR... OCEAN CITY... LAKE LORRAINE... FORT WALTON BEACH... CINCO BAYOU... NAVARRE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 29 AND 43. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
Special weather statement, Aug 22, 4:55 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 455 PM CDT MON AUG 22 2011 ALZ056-059-222230- CONECUH AL-ESCAMBIA AL- 455 PM CDT MON AUG 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CONECUH AND CENTRAL ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF EVERGREEN...OR NEAR I65 AND CR 6...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... I65 AND CR 6... I65 AND AL 41... CASTLEBERRY... EAST BREWTON... BREWTON... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 76 AND 90. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:48 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 42 min |
| Aug 22, 5:20 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 25 min |
| Aug 22, 5:39 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 31 min |
| Aug 22, 5:53 PM CDT | Special Marine Warning | MOB | 52 min | |
| Aug 22, 6:00 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 45 min |
| Aug 22, 6:21 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 16 min |
| Aug 22, 6:36 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 39 min |
| Aug 22, 6:54 PM CDT | Special Marine Warning | MOB | 51 min | |
| Aug 22, 6:55 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.